Hail, La Salle
- When
- May 9, 4:36 PM CST to 4:41 PM CST
- Where
- La Salle County, Serena
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.483, -88.733
Hail was reported at several locations in Streamwood including Bartlett and Schaumburg Roads, Barrington and Schaumburg Roads, and at Irving Park Road and Lake Street. Cars were dented.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Hail was reported at several locations in Streamwood including Bartlett and Schaumburg Roads, Barrington and Schaumburg Roads, and at Irving Park Road and Lake Street. Cars were dented. Nickel to quarter size hail was reported at several locations in Plainfiled. An isolated 58 mph wind gust was observed in Aurora, in Kane County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 9, 2:20 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 320 PM CDT SUN MAY 9 2004 .PUBLIC DISCUSSION FOR GRIDS/ZONES... SHORT TERM...(TNGT AND MON) COMPACT MESOSCALE CONVECTIVE VORT CONTS TO MOV ENE ACROSS SERN WI..WITH TAIL CURLING S AND SW THRU CHI METRO AREA TO IL RIVER. UNSTABLE AIRMASS IN PLACE S OF WMFNT DRAPED ACROSS SRN WI AND XTRM NERN CORNER OF IL. THO SUPRESSED FURTHER S INTO CWA...TSRA DVLPG DOWN LN OF ENHANCED CONVERGENCE. VORT TO MOVE OUT OVR LK MI DURG REST OF AFTERNOON...ENDING IMMEDIATE THREAT OF STORMS. NEXT THREAT IS MCV TRACKING NE FM S CNTRL IL. SAT SHOWS ENHANCED CU FIELD QUAD CITIES VC WITH A FEW RADAR ECHOES STARTING TO SHOW UP. WI VORT AND IA VORT BOTH SHOW UP IN SOME FASHION IN VORTICITY PROGS...WITH IA MAX TO MOV ACROSS NRN IL THIS EVE. GIVEN UNSTABLE AIR IN PLACE THERE IS POTENTIAL TSRA TO DVLP/MOV INTO NRN IL DURG THE LATE AFTERNOON AND EVE WITH UVV AND HEATING...THO LTL/NO SFC FOCUS SO ONLY EXPECT ISOLD TO SCT COVERAGE. SRN PORTION OF CDFNT TO SLOLY APPREACH FA FM NW LATE TNGT AND MON AS UPR TROF PROGRESSES TO CNTRL CANADA...WITH FRONT INTO SRN WI AND NW IL BY 00Z TUE. CONT CHC OF TSRA MON AHEAD OF CDFNT WITH WARM UNSTABLE AIR IN PLACE. TEMPS AGAIN 80S ACROSS FA MON WITH CONT SWRLY FLO. TRS LONG TERM...(MON NGT THROUGH SUN) COLD FRONT CONTINUES TO SAG INTO CWA TUE NIGHT BEFORE STALLING ACROSS SOUTHERN CWA...OR JUST SOUTH OF IT. ETA/NGM/GFS ALL INDICATE WEAK S/WV AND VORT MAX PROGGED ACROSS SE IOWA 00Z TUE...WHICH MOVES SLOWLY ALONG BAROCLINIC ZONE ACROSS IL/NW IND TUE NGT. SFC DEWPOINTS POOL IN 60-65 DEG F RANGE AHEAD OF FRONT...WITH META FCST SOUNDINGS INDICATING AROUND 1500 J/KG AND NO CAP. ONLY CHC POPS WARRANTED ATTM HOWEVER...AS LOW LEVEL WIND FIELD AND ASSOCIATED CONVERGENCE WEAK...AND AFFOREMENTIONED S/WV IS DAMPING AS IT MOVES INTO RISING HEIGHTS TO THE EAST. UPPER PATTERN BECOMES MORE AMPLIFIED TUES AHEAD OF DEVELOPING WESTERN TROUGH...WITH DEEP LAYER SOUTHERLY FLOW PUSHING FRONT BACK NORTH OF THE FA DURG THE DAY...WITH CHC POPS FOR TSRA VCNTY FNT. DRY WX EXPECTED TUE NGT. INCRSG GULF MOISTURE INTO WED WITH WEAK S/WV INDICATED BY GFS LIFTING UP MS VLY WED NGT. WILL BRING LOW CHC POPS BACK IN DURG DAY HOWEVER...TO BLEND WITH SURROUNDING WFO GRIDS. COLD FRONT FINALLY MOVES THROUGH CWA FRI MORNING...THOUGH SLOWS UP ACROSS SOUTHERN PORTIONS INTO FRI NGT. WILL HANG ON TO LOW CHC POP THERE...THEN DRY ENTIRE FA SAT AND SUN. TEMP WISE...COOLER NORTH TUES WITH WIND OFF LAKE NORTH OF FRNT. WARMER WED AND THU AS FNT PUSHES NORTH...THOUGH MOIST FLOW OFF AND MS VLY S/WV LIKELY TO INCRS AMOUNT OF CLOUD COVER. RATZER && .AVIATION DISCUSSION FOR 18Z TAFS... CONVECTIVELY INDUCDED VORT MAX TRACKING ENE AT 30KT FM SW WI TO BE AT LK MI SHORE BY 21Z. MAIN FOCUS FOR TSRA WILL BE ALONG AND N OF WNFMT DRAPED ACROSS FAR SRN WI AND DIPPING SEWRD ACROSS XTRM NE CORNER OF IL. THIS LEAVES TERMINALS WITH LO THREAT THUS NO INCLUSION IN TAFS. ANOTHER MCV IN S CNTRL IA MOVG ENE AT 20 KTS. MODELS BRING THIS VORT MAX ACROSS MS RIVER BTWN DVN AND BRL BY 00Z. WITH UNSTABLE AIRMASS IN PLACE ACROSS TERMINALS POTENTIAL FOR LATE AFTERNOON AND EVENING TSRA THO SFC FOCUS MISSING ATTM. AGAIN...DUE TO UNCERTAINTY NO MENTION IN CURRENT TAFS. SW SFC WINDS TO PERSIST THRU PD...WITH SOME DEC DUE DECOUPLING AFTER SUNSET. TRS && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 500 PM CDT SUN MAY 9 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -101100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 500 PM CDT SUN MAY 9 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. AREAS NORTHEAST OF A LINE FROM PONTIAC TO VALPARAISO WOULD SEEM TO HAVE THE HIGHEST CHANCES OF ANY SEVERE STORMS. A WARM UNSTABLE AIRMASS COVERS THE AREA. SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN ILLINOIS LATE THIS AFTERNOON WILL MOVE NORTHEAST THROUGH 8 PM BEFORE DISSIPATING. THE STRONGEST STORM COULD PRODUCE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES INTO A MODERATELY UNSTABLE AIRMASS OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THUNDERSTORMS MAY CONTINUE INTO TUESDAY BUT SEVERE STORMS ARE NOT EXPECTED TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE NEEDED THIS EVENING AND AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-101100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 500 PM CDT SUN MAY 9 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A WARM UNSTABLE AIRMASS COVERS THE AREA. SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN ILLINOIS LATE THIS AFTERNOON WILL MOVE NORTHEAST THROUGH 8 PM BEFORE DISSIPATING. THE STRONGEST STORM COULD PRODUCE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT AS A COLD FRONT MOVES INTO A MODERATELY UNSTABLE AIRMASS OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THUNDERSTORMS MAY CONTINUE INTO TUESDAY BUT SEVERE STORMS ARE NOT EXPECTED TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH FRIDAY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-100000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 318 PM CDT SUN MAY 9 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED ALL COUNTIES IN SEVERE THUNDERSTORM WATCH 170. COUNTIES CLEARED INCLUDE: IN ILLINOIS: COOK...DU PAGE...KANE...KENDALL...LAKE...MCHENRY...WILL... THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...JOLIET... NAPERVILLE...WAUKEGAN...WOODSTOCK...YORKVILLE...
ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-INZ001-INZ002-100000 - SPECIAL WEATHER STATEMENT RETRANSMISSION NATIONAL WEATHER SERVICE CHICAGO IL 320 PM CDT SUN MAY 9 2004 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED ALL COUNTIES IN SEVERE THUNDERSTORM WATCH 170. COUNTIES CLEARED INCLUDE: IN ILLINOIS: COOK...DU PAGE...KANE...KENDALL...LAKE...MCHENRY...WILL... IN INDIANA: LAKE...PORTER... THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...GARY...JOLIET... NAPERVILLE...VALPARAISO...WAUKEGAN...WOODSTOCK...YORKVILLE...
>ILZ005-ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022-INZ001-INZ002- 092141- SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE CHICAGO IL 429 PM CDT SUN MAY 9 2004 ILZ005-006-012>014-020-022-INZ001-002-092141- THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CLEARED ALL COUNTIES IN SEVERE THUNDERSTORM WATCH 170. COUNTIES CLEARED INCLUDE: IN ILLINOIS: COOK...DU PAGE...KANE...KENDALL...LAKE...MCHENRY...WILL... IN INDIANA: LAKE IN...PORTER... THIS INCLUDES THE CITIES OF...AURORA...CHICAGO...GARY...JOLIET... NAPERVILLE...VALPARAISO...WAUKEGAN...WOODSTOCK...YORKVILLE...
The Chicago radar (KLOT), 56 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Cars were damaged by hail.
Trees were blown down at Route 47 and Walker Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396669, 5396668, 5396667, 5396666, 5396665, 5396664, 5396663, 5396662.